First Time User? Enroll now.
Notice of Data Security Incident
COVID-19: Vaccine information and additional resources | Medicaid: The program is changing and you must take steps to keep your UNC Health providers
Home > Health Library > Medicines That Can Cause Blisters
Many prescription and nonprescription medicines, including some that you put directly on the skin, may cause blisters. A few examples are:
If the blisters are only mildly annoying and other symptoms are not present, stopping the use of the medicine or ointment may be all that is needed. Call your doctor. He or she may be able to prescribe another medicine for you.
Blisters that occur with other signs of illness (such as fever, chills, nausea, vomiting, or diarrhea), may mean a more serious problem, such as Stevens-Johnson syndrome. Talk with your doctor if a medicine may have caused blisters and you have other signs of illness.
If you think your blisters may be caused by a medicine:
Current as of:
July 1, 2021
Author: Healthwise StaffMedical Review: William H. Blahd Jr. MD, FACEP - Emergency MedicineAdam Husney MD - Family MedicineKathleen Romito MD - Family Medicine
Current as of: July 1, 2021
Author: Healthwise Staff
Medical Review:William H. Blahd Jr. MD, FACEP - Emergency Medicine & Adam Husney MD - Family Medicine & Kathleen Romito MD - Family Medicine
To learn more about Healthwise, visit Healthwise.org.
© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.